MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTICATH¿ SENSOR ENABLED¿ CONTACT FORCE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTICATH¿ SENSOR ENABLED¿ CONTACT FORCE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-JJ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 02/25/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation/left atrial flutter ablation procedure, a cardiac perforation occurred.Mid case, the ablation catheter was noted out of the geometry surface.The patient status began to decrease, and ice images showed an effusion.The patient was cardioverted to sinus rhythm and the effusion was monitored via ice and transesophageal echocardiogram for approximately 30 minutes.The patient was considered to be stable and transferred to unit.The patient returned to cath lab later for a pericardiocentesis and is in stable condition.There were no performance issues with any abbott devices.
 
Additional Manufacturer Narrative
Additional information: g3, h2, h3.An event of a pericardial effusion was reported.The results of the investigation are inconclusive since the device was not returned for analysis; however, the log files from the tactisys quartz system were returned.The log file analysis concluded that the tacticath catheter performed as intended.The optical fibers met specifications, the recorded temperatures indicated cooling during rf ablation, and contact force measurements were displayed throughout the duration of the log files.The log files indicate that contact force was reset one time outside the patient at the beginning of the log files, according to the measured temperature at the time of the reset.A ¿check baseline¿ error was displayed throughout the log files.The ensite contact force module instructions for use (ifu) states ¿baseline operation should be checked regularly and if necessary reset to zero, especially under the following circumstances: after the first insertion of the catheter into the body; after reinsertion into the patient¿s body after retraction through a sheath; when the message ¿please check baseline¿ displays.¿ in addition, force measurements were recorded during ablation that exceeded the recommended values in the tacticath se contact force ablation catheter instructions for use (ifu); however, due to the ¿check baseline¿ error, the accuracy of the measured forces during ablation cannot be determined.Due to unknown procedural conditions we are unable to conclusively determine the cause of the reported event.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported cardiac perforation remains unknown.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
TACTICATH¿ SENSOR ENABLED¿ CONTACT FORCE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key13654577
Report Number3008452825-2022-00075
Device Sequence Number2481674
Product Code OAE
UDI-Device Identifier05415067027672
UDI-Public05415067027672
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberA-TCSE-JJ
Device Catalogue NumberA-TCSE-JJ
Device Lot Number7872435
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale